Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 85, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 16, 2021, 4:36 PM EDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 16, 2021, 6:30 PM EDT
- In force
- 114 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WHUS52 KMLB 162036
SMWMLB
AMZ555-575-162230-
/O.NEW.KMLB.MA.W.0085.210616T2036Z-210616T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
436 PM EDT Wed Jun 16 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 630 PM EDT.
* At 434 PM EDT, strong thunderstorms were located along a line
extending from 7 nm west of Vero Lake Estates to 16 nm north of
Buckhead Ridge, moving east at 15 knots. These storms are expected
to collide with the east coast sea breeze, which could lead to
further intensification of storms as well as additional storms
developing.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Queens Cove, Vero Beach South, Gifford, Winter Beach and South
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2746 8037 2765 8041 2784 8052 2785 8049
2783 8047 2784 8045 2785 8045 2784 8043
2795 7975 2738 7990 2735 8031
TIME...MOT...LOC 2034Z 257DEG 17KT 2771 8067 2740 8087
HAIL...0.00IN
WIND...>34KTS
$$
Combs1 follow-up statement
836
FZUS72 KMLB 162101
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
501 PM EDT Wed Jun 16 2021
AMZ555-575-162230-
/O.CON.KMLB.MA.W.0085.000000T0000Z-210616T2230Z/
501 PM EDT Wed Jun 16 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 630 PM EDT...
For the following areas...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
At 501 PM EDT, a severe thunderstorm capable of producing waterspouts
was located over Indian River Shores, moving east at 25 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can can quickly form and capsize boats, damage
vessels and create locally hazardous seas. Make sure all on
board are wearing life jackets. Expect wind gusts up to 50
knots, suddenly higher waves, lightning and heavy
downpours. Make sure all on board are wearing life jackets.
Return to safe harbor if possible.
Locations impacted include...
Jaycee Beach, Indian River Shores, Gifford, Vero Beach and Winter
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2746 8037 2765 8041 2784 8052 2785 8049
2783 8047 2784 8045 2785 8045 2784 8043
2795 7975 2738 7990 2735 8031
TIME...MOT...LOC 2101Z 277DEG 25KT 2770 8033
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$
CombsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 16, 3:41 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 16, 3:41 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 341 PM EDT Wed Jun 16 2021 .DISCUSSION... Rest of Today-Tonight...After a somewhat later than expected start to convection, numerous showers and thunderstorms have developed, as of 3pm. Currently, most of the activity is located from around Melbourne northward, where there was enough clearing in the high clouds to develop a differential heating boundary. Outflow from these storms is now pushing southward, generating additional activity. Thus, expecting further development along the Treasure Coast later this afternoon into this evening, where dense cloud cover has finally broken. The 15Z XMR sounding found ample Cape on the order of 3400J/kg, with 500mb temperatures around -9C and DCAPE of 600J/kg. So, main threats this afternoon continue to be gusty winds around 45mph, though an isolated severe wind gust cannot be ruled out, small hail, and frequent lightning. In addition, PWATs up to 2" will allow storms to quickly produce 1-3" of rainfall in a short period of time. Temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas will be possible, especially over areas where recurring thunderstorms repeatedly move across the same locations and in areas that have received heavy rainfall over the last several days. The Weather Prediction Center has included areas from the Space Coast southward as under a "Marginal" threat for excessive rainfall and has highlighted portions of south Florida, including as far north as Martin and St Lucie Counties, as able to see 4-6" of rain into this evening. Convective activity will continue to push eastward, diminishing late this evening. Then, mostly dry conditions expected. However, have maintained a slight chance of showers across the far north (Lake and Volusia Counties), as models suggest showers developing along the trough as it drifts slightly southward into northern Florida. Lows tonight in the upper 60s to low 70s. Thursday...The persistent weak troughing over central Florida will push southward into southern Florida Thursday, as a large, stronger upper-level trough digs along the east coast of the US and drifts into the western Atlantic. PoPs decreasing, with "only" scattered showers and storms expected in the afternoon, thanks to drier air mixing in to the mid/upper-levels. However, will retain ample moisture below this, with forecast PWATs remaining around 1.7-1.9". Thus, peak PoPs around 40-50%. Will see a increase in 500mb temperatures, warming to around -6 to -6.5C, so the threat for strong storms will decrease along with PoPs. Southwesterly flow will continue thanks to the surface western Atlantic ridge axis. But, a decrease in the pressure gradient will allow for the east coast sea breeze to develop in the afternoon and push a bit further inland than previous days. This should also aid in developing afternoon convection. Afternoon highs in the upper 80s to low 90s. A few showers and storms lingering into the evening hours; then, dry conditions expected overnight, with lows in the low to mid-70s. Fri- Wed (previous)...With the aforementioned upper trough continuing to lift further north/east away from the Eastern Seaboard, mid- level energy over the southern peninsula will begin to make a return northward Fri (Okeechobee/St. Lucie/Martin counties) and points further northward into Sat, though on a weakening trend. It is interesting to note that temperatures aloft remain relatively warm (-5C to -6C at 500 mb) for much of the extended which may play a role in overall instability and afternoon/evening lightning storm coverage (lower). For now, we continue scattered (30-40pct) wording for aftn/evening storms and this could end up being a bit generous for some days, especially thru Mon. The mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s, though we could realize some M90s early next week in a couple spots and could see heat indices near/above 100F. Lows in the L-M70s. The National Hurricane Center continues to monitor an area of disorganized showers and thunderstorms over the Bay of Campeche and southern Mexico in association with a broad trough of low pressure. Little movement and slow development remains forecast over the next couple days while this system moves slowly northward across the western GOMEX. A tropical depression could develop late Thu or on Fri and bring heavy showers/storms to the northern Gulf Coast Fri into the weekend. && .AVIATION... Scattered showers ongoing, mainly from KISM northward as of 1830Z. VFR conditions outside of convection through the TAF period. Scattered to numerous showers and thunderstorms expected to develop through the afternoon hours, with the highest coverage occurring from KMLB southward. Brief MVFR/IFR CIGS/VIS possible in heavier showers and storms, as well as wind gusts up to around 40kts. Convection diminishing from north to south, clearing the Treasure Coast terminals around 02Z this evening. W/SW winds prevailing, as the sea breeze remains pinned at the immediate coast and will continue through the TAF period. Dry conditions expected overnight and will remain dry through the morning, with VCTS returning to the southern terminals and KLEE by late morning and early afternoon. && .MARINE... Rest of Today-Tonight...Numerous showers and thunderstorms will continue to push easterly into the Atlantic waters through the evening hours. Then, chances diminishing into the overnight hours. Mariners should continue to keep an eye to the western sky and seek safe harbor ahead of approaching storms. Southwesterly flow persisting through the night, generally around 10-15kts. However, winds will increase to around 15-20kts overnight across the offshore waters of Volusia and Brevard Counties. Small craft should exercise caution in these areas. Seas 2-3ft. Thu-Mon (previous)...The pressure gradient relaxes Thu as the weak ridging over south-central FL retreats seaward. The ridging, while still weak, begins to build back into the central/south- central FL peninsula this weekend into early next week. Expect a return to the daily sea breeze regime with slow penetration inland during the afternoon each day. Storm steering flow will remain mainly of an offshore (SWRLY) component, but coverage (20-30pct) is expected to be lower than recent days. With the onshore flow developing each afternoon expect the evening/overnight periods to return back to weak offshore flow. Through at least early Sun aftn winds will average 6-12 kts, perhaps less, then increase a bit late Sun into Mon (11-16 kts). Seas AOB 3 ft promoting favorable small craft boating conditions. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 72 89 / 30 50 20 20 MCO 73 90 73 90 / 30 50 20 30 MLB 70 88 74 87 / 40 50 10 20 VRB 70 88 72 89 / 50 40 10 20 LEE 73 89 74 90 / 20 50 20 30 SFB 73 91 73 91 / 30 50 20 30 ORL 74 91 75 91 / 30 50 20 30 FPR 70 88 72 89 / 50 40 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Weitlich/Haley/Watson
Hazardous weather outlook, Jun 16, 9:28 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 928 AM EDT Wed Jun 16 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 928 AM EDT Wed Jun 16 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Another round of scattered-to-numerous showers and storms will develop this afternoon mostly southeast of Orlando, moving from west to east at around 15 to 20mph. The primary threats will be heavy rainfall, frequent cloud- to- ground lighting, and wind gusts to 45mph with the chance that one or two could reach severe criteria with gusts to 60 mph. A secondary threat for small hail cannot be ruled out, mainly along and south of Cape Canaveral. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas. Localized flooding is also possible over areas where recurring thunderstorms repeatedly move across the same locations and in areas that have received heavy rainfall over the last several days. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. Remember, always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .WATERSPOUT IMPACT... Plentiful moisture and light winds will result in a threat of waterspouts along developing cloud lines in the near shore and intracoastal waters this afternoon and early evening, mainly from the Melbourne area southward. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and thunderstorms are forecast each afternoon and early evening. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will continue through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Please report rainfall observations of 4 or more inches. Leahy/Fehling
In the hours before
Special weather statement, Jun 16, 2:29 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
229 PM EDT Wed Jun 16 2021
FLZ045-046-053-144-161930-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
229 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE...
SOUTHWESTERN LAKE...SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA
COUNTIES UNTIL 330 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or 8 miles southwest of Celebration, moving east at
25 mph. Additional strong storms are developing through the Orlando
metro and Kissimmee areas.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2846 8196 2871 8112 2818 8112 2816 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1827Z 256DEG 20KT 2826 8167
WeitlichSpecial weather statement, Jun 16, 2:43 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Wed Jun 16 2021
FLZ041-045>047-053-147-161930-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
243 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL
330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Space Coast Airport, moving east at 20 mph. Additional strong storms
will move eastward into northern Brevard County.
Winds in excess of 40 mph will be possible with these storm.
Locations impacted include...
Titusville, Oviedo, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2833 8057 2824 8056 2816 8113
2871 8114 2875 8065 2860 8054 2845 8050
TIME...MOT...LOC 1841Z 256DEG 19KT 2850 8089
WeitlichLocal storm report, Jun 16, 2:44 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
244 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 3 SW AZALEA PARK 28.51N 81.33W
06/16/2021 Orange FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A LARGE TREE DOWN NEAR CONWAY RD
AND MICHIGAN AVE. TIME ESTIMATED BY RADAR.
&&
JCSpecial weather statement, Jun 16, 3:27 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Wed Jun 16 2021
FLZ047-053-147-162030-
Southern Brevard County-Osceola-Northern Brevard County-
327 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BREVARD AND OSCEOLA
COUNTIES...
At 325 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harmony to Lake Kissimmee. Movement
was east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Pine Grove, Holopaw, Lake Kissimmee, Palm Bay, Melbourne, Rockledge,
Sebastian, Melbourne Beach, Satellite Beach, and Cocoa.
Torrential rainfall is also occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2782 8047 2785 8049 2782 8052 2782 8088
2779 8120 2784 8123 2786 8130 2792 8131
2794 8135 2795 8134 2801 8139 2804 8136
2807 8137 2807 8135 2809 8137 2812 8136
2835 8118 2836 8057 2813 8054 2783 8040
TIME...MOT...LOC 1925Z 258DEG 24KT 2823 8117 2790 8127
CombsSpecial weather statement, Jun 16, 4:32 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
432 PM EDT Wed Jun 16 2021
FLZ047-054-058-059-162130-
St. Lucie-Okeechobee-Southern Brevard County-Indian River-
432 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN BREVARD
COUNTIES...
At 430 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Melbourne Beach to 7 miles east of
Basinger. Movement was east at 15 mph. Additional strong storms are
expected to develop as outflow from these storms merge with the east
coast sea breeze.
Wind gusts up to 50 mph and funnel clouds are possible with these
storms.
Locations impacted include...
Palm Bay, Melbourne, Fort Pierce, Sebastian and Vero Beach.
Torrential rainfall is also occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2736 8023 2731 8099 2806 8067 2808 8052
2761 8030 2744 8023
TIME...MOT...LOC 2030Z 256DEG 13KT 2805 8062 2738 8090
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:19 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jun 15, 9:39 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 81 min |
| Jun 15, 9:44 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Jun 16, 1:37 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 16, 2:29 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 61 min |
| Jun 16, 2:43 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 47 min |
| Jun 16, 2:55 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 16, 2:59 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 16, 3:27 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 63 min |
| Jun 16, 3:55 PM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Jun 16, 4:32 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 58 min |
| Jun 16, 4:52 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 38 min |
| Jun 16, 5:04 PM EDT | Special Weather Statement | MLB | Okeechobee | 26 min |
| Jun 16, 5:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| Jun 16, 7:54 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 81 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.